African Journal of Mathematics and Computer Science Research
Subscribe to AJMCSR
Full Name*
Email Address*

Article Number - DFE07351593


Vol.4(1), pp. 18-26 , January 2011

ISSN: 2006-9731



Full Length Research Paper

Location of ambulance emergency medical service in the Kumasi Metropolis, Ghana


S. K. Amponsah, Gordon Amoako*, K. F. Darkwah and E. Agyeman




Department of Mathematics, Kwame Nkrumah University of Science and Technology, Kumasi-Ghana.


Email: kwesiamoako@gmail.com






 Accepted: 02 December 2010  Published: 31 January 2011

Copyright © 2011 Author(s) retain the copyright of this article.
This article is published under the terms of the Creative Commons Attribution License 4.0


 

Location of emergency medical services such as an ambulance in urban locations has been under study for a long time. Several approaches have been employed in solving this very sensitive location problem. In this paper, a case study of the ambulance location problem in an urban setting as the Kumasi metropolis in Ghana is solved. The Non-Linear Maximum Expected Covering Location Problem (MEXCLP) implemented by Saydam and Aytug (2003) was used. To solve the problem, Genetic Algorithms (GA) that uses random key coding was implemented. A formula for renormalization has been introduced. Real route distances were used for computation and statistical deviation was introduced in the selection of our optimal route.

 

Key words: Location, maximum expected covering location problem, genetic algorithm.


APA (2011). Location of ambulance emergency medical service in the Kumasi Metropolis, Ghana. African Journal of Mathematics and Computer Science Research, 4(1), 18-26.
Chicago S. K. Amponsah, Gordon Amoako, K. F. Darkwah and E. Agyeman. "Location of ambulance emergency medical service in the Kumasi Metropolis, Ghana." African Journal of Mathematics and Computer Science Research 4, no. 1 (2011): 18-26.
MLA S. K. Amponsah, et al. "Location of ambulance emergency medical service in the Kumasi Metropolis, Ghana." African Journal of Mathematics and Computer Science Research 4.1 (2011): 18-26.
   
DOI
URL http://academicjournals.org/journal/AJMCSR/article-abstract/DFE07351593

Subscription Form